Q. I have constant muscle twitches daily for a year. What can the cause be?

Answered by
Dr. Penchala Prasad Kandikattu
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Aug 29, 2020 and last reviewed on: Nov 13, 2020

I have been having constant muscle twitches every single day since last year. Some days I can’t take it, most days it manageable but it still effects my daily life. I have been told by my doctor that I have a vitamin d deficiency. As a result, i have been prescribed vitamin D. Of course I took it & I have been taking it. But it just seems very unusual that I get them so often and every single day. Is it possible that my kidneys are not processing the vitamin d properly? Or is another underlying condition possible? I do not have any diseases, viruses, and no other health issues. It’s gotten to the point where I have to take sleep medication because the spasms are so bad.

#

Hello dear sorry about your health condition. Possible causes for muscle twitch or spasm is 1. Anxiety 2.Muscle fatigue. 3.Exercising in heated temperatures. 4.Dehydration. 5.Electrolyte imbalances in potassium, magnesium and calcium. Until examination is done it is difficult to say what it is. Drink plenty of liquids and water, Avoid alcohol consumption and smoking. Get it done serum electrolytes and electromyography. Use muscle relaxants like chlorzoxazone or baclofen after food for five days. If symptoms not improved please review with reports or consult with your physician he will examine and treat you accordingly. Take care.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Are vitamin D deficiency and tingling in the mouth related?

Query: Hi doctor, I am a 33 year old male. I am from prickling, numbness, warm sensation in my feet and hands and tingling in my lips and mouth for the past two years. I had a severe cough for around two years and recently, it got resolved. My issue, initially started with prickling and burning sensations ...  Read Full »

I have muscle twitching inspite of having Lexapro and Rivotril. Why?

Query: Hello doctor, I would like to ask about my symptoms. It started with aweful headache for two days. The following week had pain in muscles and bones. Then that went followed by extreme anxiety attacks, burning on neck, tingling in head and face. I was in and out of hospital for three days. Started o...  Read Full »

Can vitamin deficiency cause muscle twitching?

Query: Hi doctor, Before a week, I began having twitches and tingling in both legs from the knee down. For some time now, probably 6 months or more, I also began feeling that my legs were heavy and just general weakness all over, not really muscle weakness. I am also a gastric bypass patient and have a his...  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.